NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 24, 2016
High Blood Pressure
Long term side effects of BP meds
Is hair loss a possible side effect of taking BP meds for several years?
Several types of blood pressure medications can cause hair loss. The most common class of agents is beta blockers (atenolol, metoprolol, labetalol), but other agents, such as ACE inhibitors (lisinopril, ramipril, benazepril) have been reported to cause hair loss as well.
Almost any drug can on rare occasions cause hair loss. The hair loss is usually reversible. It is sometimes possible to change from one class of antihypertensive drugs to another.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati